Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2025, 8:21 PM EDT for Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2025, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 4, 2025, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1994 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WWUS82 KMLB 050021
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
821 PM EDT Mon Aug 4 2025
FLZ045-046-247-347-050045-
Orange FL-Seminole FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
821 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES THROUGH 845 PM
EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Wedgefield, Bithlo, Christmas, and Titusville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2843 8110 2860 8119 2866 8101 2863 8101
2862 8099 2861 8099 2861 8097 2862 8097
2868 8096 2871 8088 2850 8079
TIME...MOT...LOC 0021Z 245DEG 14KT 2853 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HeilWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:53 PM EDT, 28 minutes earlier. Its key messages:
- Issued at 344 PM EDT Mon Aug 4 2025
- Moderate to Major HeatRisk impacts will persist through Wednesday
- Daily shower and storm chances, maximized in the afternoon and evening hours, bring the potential for gusty winds, frequent lightning strikes, and localized flooding
- Above normal rain chances are forecast late in the week as a disturbance slowly approaches the area
Area forecast discussion, Aug 4, 7:53 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 753 PM EDT Mon Aug 4 2025 ...New AVIATION... .KEY MESSAGES... Issued at 344 PM EDT Mon Aug 4 2025 - Moderate to Major HeatRisk impacts will persist through Wednesday - Daily shower and storm chances, maximized in the afternoon and evening hours, bring the potential for gusty winds, frequent lightning strikes, and localized flooding - Above normal rain chances are forecast late in the week as a disturbance slowly approaches the area && .PREVIOUS DISCUSSION... Issued at 344 PM EDT Mon Aug 4 2025 Thru Tonight...East coast sea breeze is pushing inland sparking isolated to scattered storms. A collision with the west coast breeze and other lake/outflow boundaries will produce an increase in storm coverage on the east side of the peninsula during the early evening (5-8pm) with some push back to the coast. Unlike last night, convection should diminish by midnight. Heavy rain and frequent lightning strikes will be the primary threats. The late morning Cape sounding shows a drier mid layer which should support more gusty winds than previous days so an isolated severe storm with damaging wind is possible. Tue-Wed...Weak ridging aloft stays put over central Florida on Tuesday, breaking down on Wednesday as a disturbance approaches the southeast U.S coast. The stalled surface front remains in a similar location across north Florida, perhaps drifting closer to the local area by the latter half of Wednesday. As a result, we will remain in a similar pattern of hot temperatures and scattered to numerous showers/storms. Tuesday looks to be the hottest day of the next seven. Combined with PW of 2.1"+ in place, heat index values will range from 103-107 in many locations. Reaching Heat Advisory levels (108 degrees) is feasible for several sites across the interior, so long as convection does not reach those locations first. With a more dominant onshore flow returning Wednesday, the east coast breeze will develop sooner and push farther inland, taking the higher rain chances with it. Heat indices are still forecast to hover in the 102-107 degree range Wed afternoon. Overnight lows settle in the mid to upper 70s, prolonging muggy conditions and offering little relief from the daytime heat. Thu-Sun...An elongated area of low pressure is forecast to organize into a weak surface low off of the Carolina coast later in the week. This is shown in the TWO with a 30% formation chance. This disturbance is forecast to track toward the west or northwest late week and this weekend and remain weak but produce a heavy rain threat. Plumes of higher PW, associated with a mid level wave, look to move over the FL Peninsula Thursday through Sunday. Above normal rain chances are forecast as a result, maximized each afternoon and evening along the sea breeze and storm- scale boundary collisions. DCAPE looks less impressive in this moisture- laden environment, so gusty winds from storms would be a result of water-loaded downdrafts. With a few more clouds and rain around, temperatures will settle closer to normal for this time of year (low 90s daytime / low-mid 70s overnight). Looking ahead into early next week, slightly lower rain chances could briefly return as mid level energy exits toward the Gulf. NHC has drawn a 50% formation chance for the tropical wave just off the African coast. Their 7-day point is located at 25N 60W which is a blend of the ECMWF and GFS ensembles, the latter of which are farther south. We are heading into peak hurricane season for the Atlc basin (mid Aug- mid Oct) so it is not a surprise the tropics are becoming more active. && .MARINE... Issued at 344 PM EDT Mon Aug 4 2025 Ridging begins to lift northward early in the week with a stationary surface front remaining north of the local waters. SSW winds 5-10 kt turn onshore in the afternoon as the east coast sea breeze forms (gusts around 15 kt possible along the coast). Light winds turn ENE Wednesday and Thursday, becoming southerly again on Friday. Incoming swell builds seas up to 5 ft offshore tonight, followed by decreasing seas mid to late week. Showers and storms are forecast through the week, especially Thu-Fri as a weak low or sharp trough approaches from the east. Locally higher winds (34+ kt) and frequent lightning strikes will accompany the most organized activity. && .AVIATION... (00Z TAFs) Issued at 750 PM EDT Mon Aug 4 2025 Ongoing convection across east central Florida has led to ongoing TEMPOs at MCO and SFB through 01Z and at TIX, MLB, VRB, and FPR through 02Z for VIS and CIG reductions due to TSRA. Activity diminishes beyond 02Z, with light winds overnight at all terminals. ECSB develops around 17-18Z, with VCTS at the coastal terminals. Progression inland is forecast along with increasing coverage of showers and storms, with VCTS at the interior terminals after 20Z. TEMPOs likely needed, but not confident enough on timing to add in. Will monitor in future packages. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 92 76 91 / 40 70 30 60 MCO 77 95 77 94 / 50 70 30 70 MLB 77 92 77 92 / 30 50 20 50 VRB 75 92 75 92 / 20 40 20 50 LEE 77 94 76 94 / 50 70 30 70 SFB 77 95 77 95 / 40 70 30 60 ORL 78 95 77 95 / 50 70 30 70 FPR 74 92 74 92 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Tollefsen
In the hours before
Special weather statement, Aug 4, 7:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
729 PM EDT Mon Aug 4 2025
FLZ053-050000-
Osceola FL-
729 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN OSCEOLA COUNTY THROUGH
800 PM EDT...
At 729 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Marian, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Marian, Holopaw, Kenansville, and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2788 8088 2780 8111 2790 8123 2814 8130
2819 8113 2819 8098
TIME...MOT...LOC 2329Z 153DEG 12KT 2793 8106
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TollefsenSpecial weather statement, Aug 4, 7:38 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
738 PM EDT Mon Aug 4 2025
FLZ053-050000-
Osceola FL-
738 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSCEOLA COUNTY
THROUGH 800 PM EDT...
At 738 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or 7 miles north of Holopaw. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Holopaw, Harmony, and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2835 8112 2834 8088 2820 8088 2811 8112
2826 8122
TIME...MOT...LOC 2338Z 226DEG 1KT 2824 8109
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HeilSpecial weather statement, Aug 4, 7:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 PM EDT Mon Aug 4 2025
FLZ045-050015-
Orange FL-
746 PM EDT Mon Aug 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ORANGE COUNTY
THROUGH 815 PM EDT...
At 746 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Avalon Park. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Winter Park, Wedgefield, Avalon Park, and University Of
Central Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2861 8116 2861 8111 2835 8097 2835 8123
2859 8135
TIME...MOT...LOC 2346Z 243DEG 4KT 2850 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 7:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
756 PM EDT Mon Aug 4 2025
FLZ053-547-050030-
Osceola FL-Inland Southern Brevard FL-
756 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES THROUGH 830 PM EDT...
At 755 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Holopaw, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Bay, Camp Holly Fish Camp, Holopaw, Forever Florida, and Deer
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2790 8107 2813 8110 2824 8081 2792 8068
TIME...MOT...LOC 2355Z 237DEG 14KT 2808 8093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 8:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
808 PM EDT Mon Aug 4 2025
FLZ045-053-247-347-447-547-647-747-050045-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-Inland Northern Brevard FL-
808 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREVARD...SOUTHEASTERN
ORANGE AND NORTHEASTERN OSCEOLA COUNTIES THROUGH 845 PM EDT...
At 807 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Melbourne, Titusville, Rockledge, Cocoa, and Cocoa Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2809 8092 2843 8109 2856 8068 2828 8056
2818 8056
TIME...MOT...LOC 0007Z 249DEG 19KT 2829 8088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Aug 4, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
821 PM EDT Mon Aug 4 2025
FLZ045-046-247-347-050045-
Orange FL-Seminole FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
821 PM EDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES THROUGH 845 PM
EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wedgefield, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Wedgefield, Bithlo, Christmas, and Titusville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2843 8110 2860 8119 2866 8101 2863 8101
2862 8099 2861 8099 2861 8097 2862 8097
2868 8096 2871 8088 2850 8079
TIME...MOT...LOC 0021Z 245DEG 14KT 2853 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Aug 4, 8:18 PM EDT | Special Marine Warning | MLB | 57 min | |
| Aug 4, 8:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 25 min |
| Aug 4, 9:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Aug 4, 9:52 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Aug 5, 5:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Aug 5, 5:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 5, 6:05 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Aug 5, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 17 min |
| Aug 5, 6:21 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| Aug 5, 6:29 PM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Aug 5, 6:40 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Aug 5, 6:48 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 27 min |
| Aug 5, 6:54 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 5, 6:57 PM EDT | Special Weather Statement | MLB | Volusia | 33 min |
| Aug 5, 7:05 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Aug 5, 7:14 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Aug 5, 7:17 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 3 hr |
| Aug 5, 7:29 PM EDT | Special Weather Statement | MLB | Seminole | 31 min |
| Aug 5, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole, Volusia | 26 min |
| Aug 5, 7:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| Aug 5, 7:58 PM EDT | Special Marine Warning | MLB | 62 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.